MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP - NO SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP - NO SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number DBF-2.4SL-230-S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the photo provided by the user shows that the cup housing is slightly bent.Our laboratory evaluation of the returned product said to be involved confirmed the report.The forceps housing appeared to be slightly bent and not straight.The proximal end of one of the forceps cups flange was slightly protruding outside the forceps cups housing.During a functional test, the forceps opened and closed as the customer had reported.Under visual magnification, the cups were observed to be potentially misaligned.Additionally, when the forceps cups were resting in the closed position, one side of the forceps cups exhibited a gap.The device was sent back to the supplier for further evaluation.The supplier provided the following: one device from the reported event was returned in a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the handle or catheter were noted.One of the cup tangs was visually protruding from the housing.The cups distal tip was skewed on the device.A gap was also noted on one side of the cups while in the closed position, but not on the other side.No defects were noted while in the open position.The reported event for "cups folded at flange" was confirmed.The device was functionally evaluated.During testing, with the device coiled in three (3), eight (8) inch loops, it was confirmed that the device operated properly when the handle was manipulated.The device was evaluated for "misaligned cups." under magnification, the visible material thickness for the device did not meet the specification.The manufacturer-reported event for "misaligned cups" was confirmed.The link wires were evaluated and noted to be positioned unevenly.The root cause was assembly error.The device history records were reviewed and found to be manufactured in march 2018.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided: "the reported issue from the user that the 'forceps cups was folded over (bent)' was confirmed.It was determined that the cups were bent as a result of an assembly error.An evaluation of the assembly process and the inspection process has been initiated in an effort to correct the defect.The link wires not being properly positioned resulted in the misaligned forceps cups." prior to distribution, all captura serrated large forceps-spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic biopsy, the physician used a cook captura serrated large forcep - no spike.The tip had folded at the end of the procedure.The branches [cups] of the forceps are slightly bent at the distal end and not symmetrically straight [cups bent over at cup flange].The cups can be opened and closed.The handling was therefore difficult.There was no reportable information at this time.The device was received for evaluation on 11/13/2018 and found to be misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA SERRATED LARGE FORCEP - NO SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8139556
Report Number1037905-2018-00575
Device Sequence Number1664938
Product Code PTS
UDI-Device Identifier00827002536333
UDI-Public(01)00827002536333(17)210502(10)W4063983
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Catalogue NumberDBF-2.4SL-230-S
Device Lot NumberW4063983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1